Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 321, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2006, 3:44 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 3:44 AM CDT (08:44 UTC)
- Expired
- May 10, 2006, 4:17 AM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 21 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:00 AM CDT | TSTM WND DMG | Chester, AR | TREES BLOWN DOWN |
| May 10, 4:00 AM CDT | TSTM WND GST 60 | Barling, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 100844 SVRTSA ARC033-131-100930- /O.NEW.KTSA.SV.W.0321.060510T0844Z-060510T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 344 AM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST ARKANSAS SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 430 AM CDT * AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LEE CREEK TO 8 MILES WEST OF FORT SMITH...MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...FIGURE FIVE...BONANZA...HACKETT...FORT SMITH...VAN BUREN...CHESTER... RUDY...MIDLAND...MOUNTAINBURG...JENNY LIND...EXCELSIOR...BARLING... ALMA...MANSFIELD...HUNTINGTON...GREENWOOD...DYER...BURNVILLE... LAVACA AND BLOOMER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3576 9447 3502 9444 3505 9421 3577 9399 $$
2 follow-up statements
000 WWUS54 KTSA 100906 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 406 AM CDT WED MAY 10 2006 ARC033-131-100930- /O.CON.KTSA.SV.W.0321.000000T0000Z-060510T0930Z/ CRAWFORD AR-SEBASTIAN AR- 406 AM CDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SEBASTIAN AND EASTERN CRAWFORD COUNTIES... AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BIDVILLE TO GREENWOOD...MOVING EAST AT 50 MPH. THE MOST LIKELY AREA FOR HAIL IS IN BIDVILLE AND JUST EAST. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LAVACA... BIDVILLE...DAYTON...PLEASANT HILL...CROSSROADS...BURNVILLE AND BLOOMER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3577 9418 3502 9444 3505 9421 3576 9396 $$
000 WWUS54 KTSA 100917 RRA SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 418 AM CDT WED MAY 10 2006 ARC033-131-100928- /O.CAN.KTSA.SV.W.0321.000000T0000Z-060510T0930Z/ CRAWFORD AR-SEBASTIAN AR- 418 AM CDT WED MAY 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN AND EASTERN CRAWFORD COUNTIES IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3577 9418 3502 9444 3505 9421 3576 9396 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:39 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 10, 2:39 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT WED MAY 10 2006
.DISCUSSION...
STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS CONTINUE OVER NE
OK...ALONG H85 FRONT/NARROW ELEVATED INSTABILITY AXIS. WOULD
EXPECT THIS ACTIVITY TO CONTINUE MOST OF THE NIGHT...POSSIBLY
PUSHING INTO NW AR LATE. WATER VAPOR DETECTS AN IMPRESSIVE MID-LEVEL
WAVE PUSHING INTO THE NRN TX PANHANDLE...AND HAVE NOTED AN INCREASE
IN LIGHTNING STRIKES OVER THIS AREA IN THE PAST HOUR OR TWO.
PARALLEL-NAM APPEARS TO HAVE A GOOD HANDLE ON THIS...WITH THIS
ACTIVITY ORGANIZING AND SPREADING THROUGH ERN OK/WRN AR LATER THIS
MORNING. WITH PRECIP WATER VALUES AROUND 1.5...EXPECT THESE STORMS
TO BE EFFICIENT RAIN MAKERS. GIVEN THE RECENT HEAVY RAINFALL AND LOW
FFG VALUES...WILL KEEP THE FLASH FLOOD WATCH GOING FOR THE ENTIRE
FORECAST AREA THROUGH 18Z.
UPPER WAVE AND ASSOCIATED COLD FRONT WILL PUSH THROUGH THE AREA BY
LATE MORNING...WITH RAINFALL WINDING DOWN W TO E BY THE EARLY
AFTERNOON. RAINFALL AND RESIDUAL CLOUD COVER WILL KEEP TEMPS DOWN
TODAY...WITH COOLEST READINGS OVER FAR NERN OK/NW AR.
THURSDAY WILL BE A BIT BREEZY AS SURFACE CYCLONE SPINS UP OVER THE
GREAT LAKES AND GRADIENT TIGHTENS OVER OK/AR...BUT OTHERWISE EXPECT
PLEASANT DAYTIME TEMPS AND COOL NIGHTS FOR LATE THIS WEEK.
EXTENSION OF THE ETA AND LATEST GFS SUGGEST THAT NEXT FRONT WILL
PUSH THROUGH FRIDAY NIGHT INTO SATURDAY MORNING. HAVE INTRODUCED
POPS FOR FRIDAY NIGHT...AND REMOVED THE LOW POPS FOR THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 50 71 49 / 80 10 0 0
FSM 70 47 72 46 / 80 10 0 0
MLC 72 46 72 46 / 90 10 0 0
BVO 69 43 70 42 / 70 10 0 0
FYV 64 43 64 41 / 70 10 0 0
BYV 64 44 62 43 / 60 10 0 0
MKO 68 46 68 46 / 80 10 0 0
MIO 65 44 65 43 / 80 10 10 0
F10 68 46 70 47 / 80 10 0 0
HHW 76 51 76 49 / 70 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID = 10
LONG TERM FORECASTER ID = 18Hazardous weather outlook, May 9, 11:11 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1111PM CDT TUE MAY 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1111 PM CDT TUE MAY 9 2006 ...SEVERE THUNDERSTORM WATCH FOR SOUTHERN PARTS OF EASTERN OKLAHOMA TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT AND WEDNESDAY MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A LARGE COMPLEX OF STORMS THAT FORMED ACROSS THE AREA DURING THE EVENING REMAINS ONGOING OVER THE EASTERN PART OF THE AREA. OCCASIONAL REPORTS OF SEVERE WEATHER CONTINUE WITH THIS ACTIVITY. THESE STORMS SHOULD MOVE TO THE SOUTH AND EAST OF THE AREA DURING THE FIRST PART OF THE NIGHT. MEANWHILE...ADDITIONAL THUNDERSTORMS DEVELOPED DURING THE EVENING WELL TO THE WEST OF THE AREA...AND THIS COMPLEX OF STORMS WILL BRING THE THREAT OF ADDITIONAL SEVERE WEATHER...MAINLY TO SOUTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THIS COMPLEX OF STORMS AS IT TRACKS GENERALLY ALONG AND NEAR THE RED RIVER VALLEY THROUGH MORNING. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER STORMS WITH FLASH FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER COLD FRONT APPROACHES THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 10, 2:04 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 1 N HECTORVILLE 35.86N 95.93W
05/10/2006 E0.88 INCH OKMULGEE OK AMATEUR RADIO
&&
SAALocal storm report, May 10, 2:27 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HAIL COWETA 35.95N 95.65W
05/10/2006 E0.88 INCH WAGONER OK LAW ENFORCEMENT
&&
NMKLocal storm report, May 10, 2:38 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM TSTM WND DMG 1 N MOUNDS 35.89N 96.06W
05/10/2006 CREEK OK LAW ENFORCEMENT
POWER LINES DOWN...POLES SNAPPED
&&
NMKSpecial weather statement, May 10, 2:50 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT WED MAY 10 2006
OKZ068-069-100845-
ADAIR OK-CHEROKEE OK-
250 AM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 250 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF COOKSON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...
PROCTOR...WESTVILLE...COOKSON AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, May 10, 3:00 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 AM CDT WED MAY 10 2006
OKZ072-100900-
SEQUOYAH OK-
300 AM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 300 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF GORE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...
ROLAND...MC KEY...VIAN...GORE...BRUSHY...MARBLE CITY AND BOX.
A LARGE PORTION OF SEQUOYAH COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 400 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, May 10, 3:12 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT WED MAY 10 2006
ARZ001-010-019-029-OKZ076-100845-
BENTON AR-CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-WASHINGTON AR-
312 AM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON...WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 312 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SILOAM SPRINGS TO 24 MILES WEST
OF ODELL TO 30 MILES WEST OF COWLINGTON...MOVING EAST AT 40 MPH.
A LARGE PORTION OF BENTON...WASHINGTON...CRAWFORD...SEBASTIAN AND LE
FLORE COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 345 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:54 PM CDT | Tornado Warning | TSA | Sebastian | 66 min |
| May 9, 8:53 PM CDT | Tornado Warning | TSA | Sebastian | 57 min |
| May 9, 9:26 PM CDT | Flash Flood Warning | TSA | Sebastian | 3 hr |
| May 9, 9:46 PM CDT | Flash Flood Warning | TSA | Franklin | 119 min |
| May 9, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 32 min |
| May 9, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.